How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 8085
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

, i will be very grateful if someone could help me.

Resolved Question:

hello,
i will be very grateful if someone could help me. I have been having headaches at the top of my head for almost a year, its been off and on but mostly always present. the pain is dull and throbbing. I also suffered from dizziness and balance issues 2 months ago which is gone.in addition to all these, i have been experiencing joint aches (ankle, elbow, wrist, shoulder, hip etc) I have gone to see my gp and he didn't seem that worried, gave me amitriptyline 10mg and ordered some blood tests. I started to have twitches all over my body, and head so i went for a another blood test yesterday. i also take amlodipline and indapamide for hbp
cpk - 182, uric acid - 433, alanine transferace - 38, blood sugar 9.1
what does this suggest in view of the symptoms that i have been having for almost a year
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Dr Uzair :

Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.

Dr Uzair :

Can you tell me your Gender and your age please.

Dr Uzair :

Please enter the chat and use reply to respond.

Customer:

female, 32

Dr Uzair :

Alright, how long have you been on Indapamide and Amlodipine for?

Customer:

on and off for a year

Dr Uzair :

Okay, is your PCP the one who started you on these medication? Or it was a Cardiologist?

Customer:

my gp

Dr Uzair :

Alright.

Dr Uzair :

Well, the first thing that comes to mind with your symptoms is medication side effects and both medicines that you are on are notorious for causing headaches, and the Indapamide can cause fatigue, myalgias and joint pains.

Dr Uzair :

Why did you GP start you on Amitriptyline? Does he think your symptoms are inorganic i.e., without a cause? Does he think you have fibromyalgia?

Customer:

i stopped using it for a while and the headaches didn't stop

Dr Uzair :

It takes a while for the side effects to go away. When you stopped using the medication how was your Blood Pressure being controlled?

Dr Uzair :

Did you start on another anti hypertensive, or were you off medication period?

Customer:

i stopped it for a week and my blood pressure became high so i had to continue, i just wanted to check if it was causing the symptoms i was experiencing

Customer:

so what do u make of the blood test results

Dr Uzair :

Whenever, an essential medication is suspected of causing side effects it is known to cause, it is never stopped cold turkey, the dose is reduced and if the side effects lessen in frequency or stop then that dose is continued or the medication is substituted. If you stop an anti hypertensive because it is causing headaches and all those symptoms, then the blood pressure will rise and high blood pressure will give you headaches.

Dr Uzair :

I would suggest that you discuss this with your GP, in detail and he should have considered this before starting you on another medication.

Dr Uzair :

Was your blood sugar done in a fasting state?

Customer:

no

Dr Uzair :

Okay, but your uric acid levels are high and your CPK is a bit high as well.

Dr Uzair :

CPK is unreliable without any specialized tests, however, your uric acid levels are concerning.

Dr Uzair :

Has your GP advised anything about this?

Dr Uzair :

Dietary changes? Medication?

Customer:

my gp closed and I'm currently registering with another gp, so i don't have a gp at the moment

Customer:

what is ur opinion in view of the symptoms I'm experiencing

Dr Uzair :

Okay, at the moment, you should avoid red meat, milk and fish, cut back on poultry and avoid alcohol. These levels should come down in a few weeks.

Dr Uzair :

It seems more likely that the headaches, fatigue and the joint pains are due to the medication you are on and especially because you take them off and on.

Dr Uzair :

With antihypertensive medication, you should be strictly compliant and not miss your doses.

Dr Uzair :

Nor should you stop and start at will.

Dr Uzair :

Secondly, your uric acid levels are on the higher end, so, they could be causing the joint pains as well or at least adding to the scenario.

Dr Uzair :

Let me know if you have more queries.

Customer:

what do u think is causing it

Dr Uzair :

Uric acid levels are usually raised in response to taking too much uric acid in the diet or when the body produces too much of it or when the kidneys fail to effectively eliminate it.

Dr Uzair :

So, further testing might be required to evaluate what is the cause in your case.

Dr Uzair :

Since, you are on a diuretic - Indapamide, and they can cause hyperuricemia, this may be a viable cause in your case as well.

Customer:

ok

Dr Uzair :

Do you have more queries?

Dr Uzair and other Medical Specialists are ready to help you